MAUDE Adverse Event Report: DEPUY SPINE INC VIPER2 1.45 DIA GUIDEWIRE, BLU; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

DEPUY SPINE INC VIPER2 1.45 DIA GUIDEWIRE, BLU; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 286705220
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/14/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A complaint investigation will be performed.The complaint product is not available for the investigation.A supplemental report is not anticipated unless the results of the complaint investigation identify a corrective action or additional relevant information.Should the product become available, a physical evaluation will be conducted and a supplemental report filed with the results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Surgeon: mr (b)(6).Hospital town: (b)(6).Product name: viper 2 guidewire.Product code : 286705220 when inserting viper sai screw (179704880).Lot/batch/exp: not known.Did the event happen during a procedure? yes.Were you in the procedure at the time of the event? yes.Was the product being used in a clinical trial? no.Event outcome/how was it managed? the guide wire had been removed.The surgeons checked the x rays and confirmed no action would be taken.Was there a patient impact or was the procedure extended greater than 30 minutes due to the failure? no.Has the reporter facility indicated there may be legal action? no.Is the product available for return? no disposed of in sharps bin.Please give a detailed explanation of the event: upon insertion of the sai screw and subsequent removal of the guide wire.The tip of the guidewire (~5 mm) snapped remaining in the patients bone.When first removed the guidewire appeared slightly bent following screw insertion, but this didn¿t concern mr (b)(6).The procedure continued (insertion of sai screws and 2 new rods with universal connector to connect to existing construct t12 sacrum) and upon taking the final ap to image it was noted there was a small fragment just past the tip of the sai screw.I asked mr (b)(6) if he thought this was the k wire.He confirmed it was and that this shouldn¿t be an issue and removal of the piece of k wire at this point would prove impossible as it was lodged in bone.

Brand Name
VIPER2 1.45 DIA GUIDEWIRE, BLU
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key7409921
Report Number1526439-2018-50326
Device Sequence Number11043114
Product Code LXH
UDI-Device Identifier10705034213682
UDI-Public(01)10705034213682
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number286705220
Device Catalogue Number286705220
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/14/2018
Initial Report FDA Received Date04/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1